Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 29, NWS Riverton, WY

December 1, 20125 counties in Wyoming

NWS Riverton, WY issued this high wind watch at Dec 1, 2012, 2:03 AM MST for 5 counties in Wyoming. It took effect at Dec 2, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2012, 2:03 AM MST (09:03 UTC)
In effect from
Dec 2, 2012, 8:00 AM MST
Expired
Dec 2, 2012, 2:25 AM MST
In force
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 13 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WWUS75 KRIW 010903
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
203 AM MST SAT DEC 1 2012

...STRONG WINDS EXPECTED ACROSS PORTIONS OF CENTRAL WYOMING ON
SUNDAY...

.AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS
ACROSS NATRONA COUNTY AND THE GREEN MOUNTAINS A PERIOD OF
WIDESPREAD STRONG WIND IS EXPECTED ON SUNDAY AS THE SURFACE
GRADIENT INCREASES AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM 
AND ASSOCIATED STRONG COLD FRONT. THE STRONG WINDS ARE EXPECTED 
TO LAST THROUGH SUNDAY NIGHT AND INTO THE EARLY MORNING HOURS ON
MONDAY.

WYZ019-020-012300-
/O.NEW.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
203 AM MST SAT DEC 1 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY SUNDAY
  MORNING AND MAY BEGIN GUSTING OVER 60 MPH BY SUNRISE SUNDAY
  MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL
  PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST AFTER
  MIDNIGHT BUT COULD STILL GUST NEAR 60 MPH IN FAVORED AREAS. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH
  MAY BECOME WIDESPREAD BY SUNDAY MORNING. WINDS WILL INCREASE AND
  BECOME MORE WIDESPREAD EARLY SUNDAY EVENING WITH GUSTS OVER 75
  MPH POSSIBLE IN FAVORED AREAS. WIND SPEEDS WILL DECREASE BEHIND
  THE FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING. 

* IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA
  AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT
  TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
2 follow-up statements
110 
WWUS75 KRIW 012112
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
212 PM MST SAT DEC 1 2012

...STRONG WINDS EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL
WYOMING ON SUNDAY...

.AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS
ACROSS NATRONA COUNTY...THE GREEN MOUNTAINS AND THE ABSAROKA
MOUNTAINS A PERIOD OF WIDESPREAD STRONG WIND IS EXPECTED ON
SUNDAY AS THE SURFACE GRADIENT INCREASES AHEAD OF AN APPROACHING
LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT. THE STRONG
WINDS ARE EXPECTED TO LAST THROUGH SUNDAY NIGHT AND INTO THE EARLY
MORNING HOURS ON MONDAY.

WYZ002-021000-
/O.EXA.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/
ABSAROKA MOUNTAINS-
212 PM MST SAT DEC 1 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY 
  SUNDAY MORNING AND MAY BEGIN GUSTING OVER 75 MPH BY SUNRISE 
  SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE 
  FRONTAL PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST 
  AFTER MIDNIGHT BUT COULD STILL GUST NEAR 75 MPH IN FAVORED 
  AREAS. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 75 MPH
  MAY BECOME SUNDAY MORNING. WIND SPEEDS WILL DECREASE BEHIND THE
  FRONT AND SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING.

* IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA 
  AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT 
  TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ019-020-021000-
/O.CON.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
212 PM MST SAT DEC 1 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY 
  SUNDAY MORNING AND MAY BEGIN GUSTING OVER 60 MPH BY SUNRISE 
  SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED BEFORE THE 
  FRONTAL PASSAGE SUNDAY EVENING. WINDS WILL SHIFT TO THE WEST 
  AFTER MIDNIGHT BUT COULD STILL GUST NEAR 60 MPH IN FAVORED 
  AREAS. 

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH 
  MAY BECOME WIDESPREAD BY SUNDAY MORNING. WINDS WILL INCREASE 
  AND BECOME MORE WIDESPREAD EARLY SUNDAY EVENING WITH GUSTS 
  OVER 75 MPH POSSIBLE IN FAVORED AREAS. WIND SPEEDS WILL 
  DECREASE BEHIND THE FRONT AND SHIFT TO THE WEST...TAPERING OFF 
  MONDAY MORNING. 

* IMPACTS...STRONG WIND MAY BE WIDESPREAD ACROSS THE WATCH AREA 
  AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT 
  TRAILERS ON SUNDAY. IN ADDITION...WIND MAY BE STRONG ENOUGH TO 
  CAUSE PROPERTY DAMAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
918 
WWUS75 KRIW 020925
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
225 AM MST SUN DEC 2 2012

...STRONG WINDS EXPECTED ACROSS PORTIONS OF WESTERN AND CENTRAL
WYOMING TODAY...

.AFTER SEVERAL DAYS OF MODERATE TO OCCASIONALLY STRONG WINDS
ACROSS NATRONA COUNTY...THE GREEN MOUNTAINS AND THE ABSAROKA
MOUNTAINS A PERIOD OF WIDESPREAD STRONG WIND IS EXPECTED TODAY AS
THE SURFACE GRADIENT INCREASES AHEAD OF AN APPROACHING LOW
PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT. THE STRONG WINDS
ARE EXPECTED TO LAST INTO THE EARLY MORNING HOURS ON MONDAY.

WYZ019-020-022130-
/O.UPG.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/
/O.NEW.KRIW.HW.W.0031.121202T1500Z-121203T1000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
225 AM MST SUN DEC 2 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS
  MORNING AND WILL BEGIN GUSTING OVER 60 MPH BY SUNRISE. THE
  STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE THIS
  EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT BUT COULD
  STILL GUST NEAR 60 MPH IN FAVORED AREAS.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 60 MPH
  WILL BECOME WIDESPREAD THIS MORNING. WINDS WILL INCREASE EVEN
  MORE EARLY THIS EVENING WITH GUSTS OVER 75 MPH POSSIBLE IN
  FAVORED AREAS. WIND SPEEDS WILL DECREASE BEHIND THE FRONT AND
  SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING.

* IMPACTS...STRONG WIND WILL BE WIDESPREAD ACROSS THE WARNED AREA
  AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT
  TRAILERS TODAY AND TONIGHT. IN ADDITION...WIND MAY BE STRONG
  ENOUGH TO CAUSE PROPERTY DAMAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ002-022130-
/O.UPG.KRIW.HW.A.0029.121202T1500Z-121203T1200Z/
/O.NEW.KRIW.HW.W.0031.121202T1500Z-121203T1000Z/
ABSAROKA MOUNTAINS-
225 AM MST SUN DEC 2 2012

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 3 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS
  MORNING AND WILL BEGIN GUSTING OVER 75 MPH BY SUNRISE. THE
  STRONGEST WINDS ARE EXPECTED BEFORE THE FRONTAL PASSAGE THIS
  EVENING. WINDS WILL SHIFT TO THE WEST AFTER MIDNIGHT AND WILL
  STILL GUST NEAR 75 MPH IN FAVORED AREAS.

* WIND...SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OVER 75 MPH
  ARE EXPECTED TO DEVELOP THIS MORNING AND LAST THROUGH THE DAY
  TODAY. WIND SPEEDS WILL DECREASE SLIGHTLY BEHIND THE FRONT AND
  SHIFT TO THE WEST...TAPERING OFF MONDAY MORNING.

* IMPACTS...STRONG WIND WILL BE WIDESPREAD ACROSS THE WARNED AREA
  AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND LIGHT
  TRAILERS TODAY AND TONIGHT. IN ADDITION...WIND MAY BE STRONG
  ENOUGH TO CAUSE PROPERTY DAMAGE.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ018-022130-
/O.NEW.KRIW.HW.A.0030.121202T2100Z-121203T0700Z/
LANDER FOOTHILLS-
INCLUDING THE CITY OF...LANDER
225 AM MST SUN DEC 2 2012

...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH THIS
EVENING. 

* SUMMARY AND TIMING...SOUTHWEST WINDS WILL INCREASE EARLY THIS
  MORNING ACROSS THE WIND RIVER MOUNTAINS WITH GUSTS OVER 70 MPH
  EXPECTED...SOME OF THESE WINDS MAY BE FORCED DOWN INTO THE
  FOOTHILLS THIS AFTERNOON AND EVENING AHEAD OF AND ALONG WITH A
  STRONG COLD FRONTAL PASSAGE. WINDS WILL BECOME MORE WESTERLY
  BEHIND THE FRONT...ENDING THE THREAT OF DAMAGING WIND GUSTS IN
  THE FOOTHILLS. 

* WIND...SOUTHWEST WINDS MAY BEGIN GUSTING OVER 60 MPH THIS
  AFTERNOON AND EVENING. 

* IMPACTS...STRONG WIND MAY BECOME WIDESPREAD ACROSS THE WATCH
  AREA AND COULD INHIBIT TRAVEL FOR HIGH PROFILE VEHICLES AND
  LIGHT TRAILERS THIS AFTERNOON AND TONIGHT. IN ADDITION...WIND
  MAY BE STRONG ENOUGH TO CAUSE PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Nov 30, 10:33 PM MST, 3 hours 30 minutes earlier.

Area forecast discussion, Nov 30, 10:33 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1033 PM MST FRI NOV 30 2012

.SHORT TERM...FRIDAY NIGHT THROUGH MONDAY...ISSUED AT 242 PM

COMPLICATED AND COMPLEX PATTERN CONTINUES WITH DIFFERENCES BETWEEN
AREAS WEST OF THE DIVIDE AND EAST OF THE DIVIDE SO THE DISCUSSION
WILL BE SPLIT.

WEST OF THE DIVIDE...SO FAR MAINLY LIGHT PRECIPITATION HAS BEEN
REPORTED ACROSS WESTERN WYOMING WITH SNOW LEVELS RUNNING AROUND 7000
TO 7500 FEET. POCATELLO RADAR DOES SHOW A DECENT PLUME OF MOISTURE
HEADING TOWARD THE TETONS AT THIS TIME SO AT LEAST MODERATE SNOW
SHOULD BEGIN SHORTLY. THIS FIRST WAVE OF PRECIPITATION WILL PUSH
ACROSS WESTERN WYOMING WITH THE HEAVIEST PRECIPITATION FALLING LATE
THIS AFTERNOON INTO THIS EVENING. 700 MILLIBAR TEMPERATURES DO FALL
TO AFTER MIDNIGHT TO AROUND -5C SO THERE IS A CHANCE OF A BRIEF
PERIOD OF SNOW DOWN TO THE VALLEY FLOORS NEAR JACKSON LATE TONIGHT
BEFORE THE SYSTEM MOVES AWAY. AMOUNTS LOOK TO REMAIN BELOW ADVISORY
LEVEL AT THIS TIME HOWEVER. ALSO...SNOW WILL SPREAD A BIT FURTHER
EAST INTO THE WIND RIVER RANGE SO WE WILL HOIST A WINTER WEATHER
ADVISORY TONIGHT FOR SNOW AND BLOWING SNOW IN ADDITION TO LETTING
THE WARNINGS RIDE ACROSS THE REST OF THE AREA.

THE NEXT WAVE...THE WEAKEST OF THE THREE WILL MOVE INTO THE AREA ON
SATURDAY. THIS ONE HAS LESS MOISTURE AND THEREFORE LESS QPF.
HOWEVER...MODELS HAVE TRENDED COLDER WITH 700 MILLIBAR TEMPERATURES
DOWN TO AROUND MINUS 4 TO MINUS 6 DEPENDING ON WHAT MODEL YOU
BELIEVE. AS A RESULT SO MOST PRECIPITATION MAY BE FORM OF SNOW
EXCEPT AT THE LOWEST ELEVATIONS THROUGH THE DAY.

THE MOST POTENT OF THE SHORTWAVES WILL MOVE THROUGH SUNDAY WITH
ADDITIONAL FORCING FROM A COLD FRONT AND BETTER UPPER LEVEL
DYNAMICS. WITH GOOD WARM ADVECTION AHEAD OF THE SYSTEM TEMPERATURES
WILL BE RELATIVELY MILD WITH SNOW LEVELS RISING TO 7000 TO 7500 FEET
BY NOON. HOWEVER...EXPECT A RAPID CHANGEOVER TO SNOW DOWN TO THE
VALLEY FLOORS LATER IN THE AFTERNOON AND EVENING AS THE COLD FRONT
PASSES ALONG WITH A HEAVY BURST OF SNOW. WINDS WILL BE QUIET STRONG
WITH THE FRONTAL PASSAGE AS WELL BRINGING BLOWING SNOW AND DIFFICULT
TRAVEL CONDITIONS. WINDS COULD GUST OVER 75 MPH ACROSS THE HIGHER
PEAKS SUNDAY AFTERNOON AND EVENING.  THE SNOW SHOULD END FROM
NORTHWEST TO SOUTHEAST AFTER MIDNIGHT.

QUIETER WEATHER THEN RETURNS ON MONDAY AS AN AREA OF HIGH PRESSURE
BUILDS IN. THERE WILL STILL BE SOME LINGERING OROGRAPHIC SNOW
SHOWERS BUT ANY ACCUMULATIONS SHOULD BE RELATIVELY MINOR.

EAST OF THE DIVIDE...IT WILL BE A MUCH DRIER FORECAST DEFINITELY.
HOWEVER...IT HAS ITS OWN INTERESTING FEATURES. GUSTY WINDS ARE
BLOWING ACROSS THE SOUTHWESTERN WIND CORRIDOR WITH GUSTS UP TO
AROUND 45 MPH BUT NO WARNING CRITERIA GUSTS. TEMPERATURES ARE ABOVE
NORMAL ONCE AGAIN FOR MOST LOCATIONS WITH 50S ACROSS MOST WELL MIXED
LOCATIONS. THE GFS IS SHOWING A BIT OF PRECIPITATION POSSIBLY MAKING
IT OVER THE MOUNTAINS TONIGHT SO WE MAINTAINED SLIGHT CHANCES FROM
THE PREVIOUS FORECAST BUT IT LIKELY WILL NOT BE ANYTHING OF
CONSEQUENCE. TOMORROW LOOKS TO BE A SIMILAR DAY TO TODAY WITH ABOVE
NORMAL TEMPERATURES AND GUSTY WINDS IN THE LEE OF THE ABSAROKAS AND
ACROSS THE SOUTHWESTERN WIND CORRIDOR. HOWEVER...THEY LOOK TO REMAIN
BELOW HIGH WIND CRITERIA AT THIS TIME.

THE REAL PROBLEM DAY LOOKS TO BE SUNDAY AS THE COLD FRONT APPROACHES
THE STATE AND TIGHTENS THE GRADIENT ACROSS THE AREA. THE MODELS
CONTINUE TO SHOW 700 MILLIBAR WINDS OF 50 KNOTS OR HIGHER ACROSS
MUCH OF THE CENTRAL WYOMING. WITH GOOD MIXING EXPECTED THAT DAY A
HIGH WIND WATCH MAY BE NEEDED FOR PORTIONS OF THE AREA FOR SUNDAY
AFTERNOON AND EVENING FOR THE FRONTAL PASSAGE. SUNDAY LOOKS BE A
VERY WARM DAY WITH MANY LOCATIONS POSSIBLY CRACKING THE 60 DEGREE
MARK. SOME LIGHT PRECIPITATION MAY MAKE IT INTO THE AREA BUT AMOUNTS
WILL BE INSIGNIFICANT. MONDAY LOOKS TO BE A DRY AND BREEZY DAY WITH
TEMPERATURES CLOSER TO NORMAL.

.LONG TERM...MONDAY NIGHT THROUGH FRIDAY

WITH THIS WEEKENDS STORM SYSTEM EXITING MONDAY NIGHT TO THE EAST...
MONDAY NIGHT WILL BE DRY ACROSS THE CWA. A WARMING TREND WILL
QUICKLY ENSUE TUESDAY AND WEDNESDAY. ISENTROPIC LIFT AHEAD OF THE
NEXT UPSTREAM TROUGH WILL RESULT IN MORE SNOWFALL FOR THE WESTERN
MOUNTAINS TUESDAY AND WEDNESDAY WITH ANOTHER RAIN SNOW MIX IN THE
WESTERN VALLEYS. TEMPERATURES WILL REACH THE 50S ONCE AGAIN EAST OF
THE DIVIDE WEDNESDAY. A LEAD SHORTWAVE TROUGH WILL DRIVE A CANADIAN
COLD FRONT THROUGH THE CWA THURSDAY ALLOWING PRECIP TO SPILL OVER
THE DIVIDE WITH ALL PRECIP TURNING TO SNOW. THE MAIN TROUGH AXIS
ITSELF WILL DRIVE A REINFORCING SHOT OF COLD AIR SOUTH ACROSS
WYOMING FRIDAY WITH A CHANCE OF ADDITIONAL LIGHT SNOWFALL. HIGHS
FRIDAY SHOULD REMAIN IN THE 20S WEST AND IN THE 30S EAST.

&&

.AVIATION.../06Z ISSUANCE/

EAST OF THE CONTINENTAL DIVIDE...VFR CONDITIONS WILL PREVAIL THROUGH
06Z SUNDAY. THE BIGHORN MOUNTAINS WILL SEE SOME RAIN AND SNOW
SHOWERS THROUGH 06Z SUNDAY AT THE HIGHER ELEVATIONS WITH PARTIAL
MOUNTAIN OBSCURATION. WINDY CONDITIONS AROUND THE CASPER AIRPORT
THROUGH 06Z SUNDAY.

WEST OF THE CONTINENTAL DIVIDE...VFR TO MVFR CONDITIONS WILL OCCUR
THROUGH 18Z SATURDAY. SNOW SHOWERS WILL OCCUR IN THE WESTERN
MOUNTAINS THROUGH 18Z...WITH SOME RAIN SHOWERS IN THE VALLEYS. THEN
ANOTHER PERIOD OF RAIN AND SNOW WILL MOVE ACROSS THE WEST AFTER 18Z
SATURDAY THROUGH 06Z SUNDAY. AREAS OF MVFR TO IFR CONDITIONS WILL
OCCUR DURING THIS TIMEFRAME. THE JACKSON AIRPORT WILL SEE A MIX OF
RAIN AND SNOW WITH MVFR CONDITIONS PREVAILING FOR MUCH OF THE TIME.
THE KBPI...KPNA...AND KRKS TERMINAL SITES WILL SEE VFR CONDITIONS
PREVAIL FROM 12Z SATURDAY UNTIL 06Z SUNDAY. EXPECT FREQUENT MOUNTAIN
OBSCURATION IN THE WEST THROUGH SATURDAY NIGHT.

&&

.FIRE WEATHER...

A STRONG PACIFIC STORM SYSTEM WILL DELIVER MORE RAIN AND SNOW TO
THE FAR WEST VALLEYS AND HEAVY SNOW TO THE WESTERN MOUNTAINS
THROUGH THE WEEKEND. A STRONG COLD FRONT WILL SWEEP ACROSS THE
AREA SUNDAY AND SUNDAY NIGHT BRINGING WITH IT STRONG WINDS TO MUCH
OF THE AREA. HEAVIER SNOWFALL IS EXPECTED IN THE WESTERN MOUNTAINS
SUNDAY WITH THE PRECIP IN THE FAR WEST VALLEYS BECOMING ALL SNOW
BY SUNDAY NIGHT. PRECIPITATION WILL BE MUCH HARDER TO COME BY EAST
OF THE WIND RIVER MOUNTAINS FROM THIS SYSTEM WITH ONLY LIGHT
AMOUNTS OR NONE IS EXCEPTED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

WINTER STORM WARNING UNTIL 5 AM MST MONDAY WYZ001-012-024.

WINTER WEATHER ADVISORY UNTIL 8 AM MST SATURDAY WYZ014-015.

&&

SHORT TERM...HATTINGS
LONG TERM...LIPSON
AVIATION...AR
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 30, 2:24 PM MST, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
224 PM MST FRI NOV 30 2012

WYZ001>020-022>030-011300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
224 PM MST FRI NOV 30 2012

...WINTER STORM WARNING FOR THE WESTERN MOUNTAINS FROM THROUGH SUNDAY
NIGHT...

...WINTER WEATHER ADVISORY IN EFFECT FOR THE WIND RIVER MOUNTAINS
INTO SATURDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

PERIODS OF SNOW AND RAIN ACROSS THE WEST TODAY AND TONIGHT. SNOW
WILL BE HEAVY AT TIMES ABOVE 7500 FEET. IN ADDITION WINDS
WILL BE VERY GUSTY CAUSING THE SNOW TO DRIFT AND REDUCE VISIBILITY
IN BLOWING SNOW ACROSS MUCH OF THE WEST TODAY AND TONIGHT.

VERY STRONG SOUTHWEST WINDS AT TIMES FROM JEFFREY CITY TO CASPER
AND IN THE FOOTHILLS OF THE ABSAROKA AND WIND RIVER MOUNTAINS INTO
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PERIODS OF SNOW IN THE FAR WEST MOUNTAINS THROUGH SUNDAY NIGHT
WITH SEVERAL PERIODS OF SIGNIFICANT SNOW POSSIBLE ALONG WITH STRONG
WEST WIND AT TIMES. THE MOST INTENSE PERIOD OF SNOW AND WIND WILL
LIKELY BE SUNDAY AND SUNDAY NIGHT. THE WESTERN VALLEYS MAY SEE A
MIXTURE OF RAIN AND SNOW. PLEASE SEE WINTER WEATHER PRODUCTS FOR
DETAILS.

VERY STRONG SOUTHWEST WINDS AT TIMES FROM JEFFREY CITY TO CASPER AND
IN THE FOOTHILLS OF THE ABSAROKA AND WIND RIVER MOUNTAINS THROUGH
SUNDAY. THE STRONGEST WINDS ARE EXPECTED ON SUNDAY.

A STRONG COLD FRONT WILL PUSH EAST OF THE DIVIDE SUNDAY NIGHT AND
MONDAY WHICH MAY BRING WINDY TO VERY WINDY CONDITIONS TO ALMOST ALL
AREAS...ESPECIALLY EAST OF THE DIVIDE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS...SIGNIFICANT AMOUNTS
OF RAIN AND WIND SPEEDS OVER 50 MPH. THANK YOU.

TEAM RIVERTON

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.